Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Insomnia, memory loss, muscle twitches. MRI shows sinus blockage. Taken antibiotics. No periods

I m a 20 year old female and 3 months ago after smoking a hookah for 3 nights in a row I developed insomnia , memory loss , muscle twitches, cognitive decline much like brain fog where I cant think straight or quickly, depression , anxiety and visual disturbances. Two weeks later I had an MRI done which came back normal except for total blockage in my sinuses, I was given steroids and antibiotics but my condition did not improve. I have had a an abdominal and pelvic CT scan and everything was normal. My blood work was normal except for elevated white blood count, elevated proteins , low vitamin D . This past summer I was diagnosed with gastroparesis , non alcoholic fatty liver disease and polycystic ovary disease, I have not had a period in 5 years. I recently had an EEG done by a neurologist and it was abnormal, he said I had diffused slowing and spikes in the background. He thinks I may have had an acute case of bacterial meningitis due to my severe sinusitis and these are the after effects. His final diagnosis was metabolic encephalopathy, he scheduled a follow up sleep deprived EEG to rule out a seizure disorder. I m afraid it something worse like Creutzefeld Jacob Disease. I have no family history of neurological illness. I still have the sinusitis and am taking estradiol and progesterone.
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Psychiatrist 's  Response
In addition to the advise by neurologist, in my opinion, you need to consult an endocrinologist who will estimate your hormonal profile like thyroid level, estrogen, progesterone FSH etc

Also, important to consult psychiatrist

Continue taking vit D till it comes to normal level or as advised by doctor

Creutzefild jacob disease, to me seems less likely
Answered: Sun, 27 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor